Toxic Overdose

Case starts in the home of the patient. Paramedics were called because the patient is not acting right. Family thinks she might have overdosed on some of her medications. She has been depressed since breaking up with her girlfriend last week, and has seemed on edge all week. There will be several medication bottles next to the patient lying on the floor including an empty bottle of amitriptyline. Patient is lying on the floor unresponsive. Learners will need to intubate right away, if they do not she will aspirate, and decompensate. After the patient is intubated, she is moved to the ambulance (via fade). Once in the ambulance the patient will have worsening hypotension that does not respond to fluids, and QRS will be gradually widening. If sodium bicarbonate is given, vital signs will improve, and the patient will recover. If sodium bicarbonate is not given, the patient will go into Ventricular tachycardia, arrest and die.

Additional information

Learner

EMT, Paramedic

Contributor

SimX

Case Setting

Ambulance, Home

Specialty

Emergency medicine, Prehospital, Toxicology

Room Size

10×10

Language

English

Status

For Purchase, Featured